Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 221, NWS Fort Worth, TX

July 21, 2012Anderson County, Freestone County, Henderson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 21, 2012, 9:29 PM CDT for Anderson County, Freestone County, Henderson County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2012, 9:29 PM CDT (02:29 UTC)
Expired
Jul 21, 2012, 10:08 PM CDT
In force
39 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Anderson County, TX, Freestone County, TX, Henderson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 146 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 6:14 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2012-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2012-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
111 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
3350 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

967 
WUUS54 KFWD 220229
SVRFWD
TXC001-161-213-220330-
/O.NEW.KFWD.SV.W.0221.120722T0229Z-120722T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
929 PM CDT SAT JUL 21 2012

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FREESTONE COUNTY IN NORTH CENTRAL TEXAS...
  ANDERSON COUNTY IN NORTHEAST TEXAS...
  SOUTH CENTRAL HENDERSON COUNTY IN NORTHEAST TEXAS...

* UNTIL 1030 PM CDT

* AT 928 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND   
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR    
  CROSS ROADS...MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CAYUGA AND BLACKFOOT AT 935 PM
  MONTALBA AROUND 950 PM

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS STREETS...DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.

&&

LAT...LON 3175 9545 3163 9600 3198 9612 3202 9605
      3205 9607 3208 9607 3209 9608 3215 9610
      3221 9586
TIME...MOT...LOC 0228Z 333DEG 13KT 3202 9596

$$


82/JLD
2 follow-up statements
158 
WWUS54 KFWD 220254
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
954 PM CDT SAT JUL 21 2012

TXC001-161-213-220330-
/O.CON.KFWD.SV.W.0221.000000T0000Z-120722T0330Z/
FREESTONE TX-HENDERSON TX-ANDERSON TX-
954 PM CDT SAT JUL 21 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR ANDERSON...SOUTH CENTRAL HENDERSON AND NORTHEASTERN FREESTONE
COUNTIES...

AT 953 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR 
CAYUGA...MOVING SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TENNESSEE COLONY AT 1010 PM CDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS STREETS...DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.

&&

LAT...LON 3175 9545 3163 9600 3198 9612 3202 9605
      3205 9607 3208 9607 3209 9608 3215 9610
      3221 9586
TIME...MOT...LOC 0253Z 333DEG 13KT 3194 9593

$$


82/JLD
388 
WWUS54 KFWD 220308
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1008 PM CDT SAT JUL 21 2012

TXC001-161-213-220318-
/O.CAN.KFWD.SV.W.0221.000000T0000Z-120722T0330Z/
FREESTONE TX-HENDERSON TX-ANDERSON TX-
1008 PM CDT SAT JUL 21 2012

...THE SEVERE THUNDERSTORM WARNING FOR ANDERSON...SOUTH CENTRAL 
HENDERSON AND NORTHEASTERN FREESTONE COUNTIES IS CANCELLED...

AT 1008 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN 
CANCELLED.

FLOODING OF LOW-LYING AREAS AND NUISANCE FLOODING MAY CONTINUE FOR A 
FEW MORE HOURS UNTIL THE WATERS RECEDE.

LAT...LON 3175 9545 3163 9600 3198 9612 3202 9605
      3205 9607 3208 9607 3209 9608 3215 9610
      3221 9586
TIME...MOT...LOC 0308Z 333DEG 13KT 3189 9590

$$


82/JLD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 7:12 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jul 21, 7:12 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
712 PM CDT SAT JUL 21 2012

.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS BETWEEN DECATUR /KLUD/ AND
TYLER /KTYR/ SHOULD SLOWLY WEAKEN THROUGH 02Z. HAVE LEFT VCTS AT
THE METROPLEX TAF SITES THROUGH 02Z. OTHERWISE...VFR CONDITIONS
ARE EXPECTED WITH NORTHEAST WIND OF 5 TO 10 KNOTS. WINDS WILL
BECOME EAST OVERNIGHT AND SOUTHEAST BY MIDDAY SUNDAY.

SCATTERED SHOWERS AND THUNDERSTORMS SOUTHEAST OF A HILLSBORO
/KINJ/ TO TYLER /KTYR/ LINE MAY PERSIST A LITTLE LONGER....BUT
MOST OF THIS ACTIVITY WILL LIKELY BE EAST OF WACO. HAVE LEFT THEM
WITH VCTS THROUGH 02Z...BUT MAY REMOVE THIS AFTER 01Z.

58

&&

.PREV DISCUSSION... /ISSUED 331 PM CDT SAT JUL 21 2012/
A WEAK SURFACE TROUGH WILL REMAIN OVER THE NORTHERN HALF OF NORTH
TEXAS THROUGH TONIGHT. THE COMBINATION OF WEAK CONVERGENCE ON THIS
BOUNDARY...COUPLED WITH INCREASING LARGE SCALE LIFT FROM A WEAK
SHORT WAVE MOVING SOUTHEAST ACROSS THE REGION...WILL BRING
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS LATE THIS
AFTERNOON THROUGH TONIGHT. SINCE FORCING WILL BE FAIRLY
WEAK...WILL KEEP POPS IN THE 20 TO 30 PERCENT RANGE. ANY STORMS
THAT DO DEVELOP WILL BE HIGH BASED AND WITH A DEEP DRY LAYER
BELOW...THERE WILL BE A THREAT FOR DAMAGING DOWNBURST WINDS.
UNLIKE LAST NIGHT...SOME STORMS MAY LINGER AFTER SUNSET AND
OVERNIGHT DUE TO SHORT WAVE ENERGY IN THE REGION. HOWEVER...STORMS
SHOULD DECREASE IN COVERAGE AND INTENSITY.

UPPER LEVEL HIGH PRESSURE CURRENTLY CENTERED OVER THE EASTERN HIGH
PLAINS WILL BEGIN TO SHIFT TOWARD THE CENTRAL PLAINS ON SUNDAY
WHILE A WEAK LOW MOVES WESTWARD ACROSS THE GULF. MOST OF THE
ENERGY ASSOCIATED WITH THIS FEATURE WILL REMAIN WELL SOUTH OF
NORTH TEXAS. HOWEVER...A FEW SHOWERS AND STORMS MAY REACH THE
SOUTHERN ZONES SUNDAY. THE UPPER LOW WILL CONTINUE TO ROTATE
WESTWARD ON THE SOUTHERN PERIPHERY OF THE UPPER RIDGE ON MONDAY AND
A FEW SHOWERS AND THUNDERSTORMS MAY ONCE AGAIN DEVELOP ACROSS THE
SOUTHERN ZONES. SINCE FORCING WILL BE WEAK BOTH DAYS...WE WILL
KEEP ONLY SLIGHT CHANCE POPS MENTIONED.

THE UPPER PATTERN WILL SLOWLY CHANGE THROUGH THE WEEK WITH HIGH
PRESSURE REESTABLISHING ITSELF OVER THE WESTERN U.S. AND MORE ZONAL
FLOW ACROSS THE EAST. NORTH TEXAS WILL REMAIN UNDER THE INFLUENCE
OF THE HIGH BUT MAY ACTUALLY SEE BRIEF AND WEAK NORTHWEST FLOW
ALOFT LATE IN THE WEEK.

AFTER A VERY HOT DAY TODAY WITH SOME RECORD HIGH TEMPERATURES...
TEMPERATURES SHOULD SLOWLY COOL BACK CLOSER TO SEASONAL NORMALS
AS THE UPPER RIDGE WEAKENS AND SOUTH TO SOUTHEASTERLY FLOW RETURNS
IN THE LOW LEVELS OF THE ATMOSPHERE. HAVE DECIDED TO EXTEND THE
HEAT ADVISORY FOR THE NORTHERN HALF OF NORTH TEXAS THROUGH SUNDAY
EVENING AS AFTERNOON HEAT INDEX VALUES SUNDAY SHOULD REACH 105.
AFTER SUNDAY...TEMPERATURES/HEAT INDEX VALUES SHOULD GO BELOW
ADVISORY CRITERIA AND REMAIN THAT WAY THROUGH THE WEEK.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  80 101  78  98  78 /  30  10  10  10   5
WACO, TX              76 100  76  97  75 /  30  20  20  20   5
PARIS, TX             76  98  76  97  74 /  20  10  10  10   5
DENTON, TX            75 101  78  98  76 /  20  10  10  10   5
MCKINNEY, TX          76 100  75  97  75 /  20  10  10  10   5
DALLAS, TX            81 101  79  97  78 /  30  10  10  10   5
TERRELL, TX           76  99  76  97  75 /  30  10  10  10   5
CORSICANA, TX         77  98  76  96  75 /  40  20  20  20   5
TEMPLE, TX            74 100  74  97  74 /  30  20  20  20   5
MINERAL WELLS, TX     76 102  74  98  73 /  30  10  10  10   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR TXZ091>095-100>107-
115>123.

&&

58/58
Hazardous weather outlook, Jul 21, 3:31 PM CDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
331 PM CDT SAT JUL 21 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221300-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
331 PM CDT SAT JUL 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
THROUGH MID EVENING OVER MUCH OF NORTH TEXAS...THEN MAINLY
SOUTHEAST OF A CANTON TO KILLEEN LINE LATE TONIGHT. DAMAGING
DOWNBURST WINDS IN EXCESS OF 50 MPH...HAIL AND DEADLY CLOUD TO
GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS.

A HEAT ADVISORY IS IN EFFECT FOR AREAS GENERALLY ALONG AND NORTH
OF INTERSTATE 20.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND
EVENING...AND AGAIN ON MONDAY AFTERNOON SOUTH OF A LINE FROM
COMANCHE TO LAKE TAWAKONI. DAMAGING DOWNBURST WINDS AND LIGHTNING
ARE THE PRIMARY HAZARDS.

A HEAT ADVISORY REMAINS IS IN EFFECT UNTIL SUNDAY EVENING FOR AREAS
GENERALLY ALONG AND NORTH OF INTERSTATE 20.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON THROUGH
EARLY EVENING.

In the hours before

Local storm report, Jul 21, 6:42 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
642 PM CDT SAT JUL 21 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     TSTM WND DMG     PHALBA                  32.42N  95.98W
07/21/2012                   VAN ZANDT          TX   LAW ENFORCEMENT

            SEVERAL TREES DOWN ON CR2506 AND CR2141 BETWEEN WALLACE
            AND PHALBA
Special weather statement, Jul 21, 6:51 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
651 PM CDT SAT JUL 21 2012

TXZ135-148-220015-
HENDERSON TX-ANDERSON TX-
651 PM CDT SAT JUL 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL ANDERSON COUNTY
  SOUTHEASTERN HENDERSON COUNTY

AT 651 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 18 MILES SOUTHWEST OF TYLER...MOVING SOUTH AT 10
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BERRYVILLE...COFFEE CITY AND
FRANKSTON.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3193 9544 3194 9583 3226 9577 3222 9547
      3221 9546 3215 9547 3214 9545 3212 9545
      3209 9543
TIME...MOT...LOC 2351Z 009DEG 10KT 3214 9554

82/JLD
Special weather statement, Jul 21, 7:13 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
713 PM CDT SAT JUL 21 2012

TXZ148-220045-
ANDERSON TX-
713 PM CDT SAT JUL 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL ANDERSON COUNTY

AT 713 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF JACKSONVILLE...MOVING SOUTH
AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE FRANKSTON.

HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE
EXPECTED FROM THIS STORM.

LAT...LON 3175 9539 3176 9569 3204 9576 3209 9543
      3203 9543 3201 9541 3200 9544 3195 9544
      3193 9542 3185 9544 3182 9540
TIME...MOT...LOC 0013Z 000DEG 10KT 3205 9550

82/JLD
Local storm report, Jul 21, 7:52 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
752 PM CDT SAT JUL 21 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     FRANKSTON               32.05N  95.50W
07/21/2012                   ANDERSON           TX   LAW ENFORCEMENT

            TREES DOWN IN THE FRANKSTON AREA.
Local storm report, Jul 21, 9:11 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
911 PM CDT SAT JUL 21 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     TSTM WND DMG     FRANKSTON               32.05N  95.50W
07/21/2012                   ANDERSON           TX   AMATEUR RADIO

            MANY TREES WERE KNOCKED DOWN IN FRANKSTON.
Local storm report, Jul 21, 9:22 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
922 PM CDT SAT JUL 21 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     HAIL             POYNOR                  32.08N  95.58W
07/21/2012  E1.00 INCH       HENDERSON          TX   PUBLIC

            QUARTER HAIL NEAR POYNOR

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 7:13 PM CDTSpecial Weather StatementFWDAnderson32 min
Jul 21, 7:18 PM CDTSevere Thunderstorm WarningFWDAnderson57 min
Jul 21, 8:07 PM CDTSevere Thunderstorm WarningFWDAnderson, Freestone, Henderson38 min
Jul 21, 8:15 PM CDTSevere Thunderstorm WarningFWDAnderson, Henderson45 min
Jul 21, 8:44 PM CDTSevere Thunderstorm WarningFWDAnderson, Henderson46 min
Jul 21, 9:35 PM CDTAreal Flood AdvisoryFWDAnderson, Henderson115 min
Jul 21, 10:56 PM CDTSpecial Weather StatementFWDLeon34 min
Jul 22, 5:18 AM CDTSpecial Weather StatementFWDEllis27 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.